Ohio, 2011Ice Storm and Winter Weather in Ohio, February 20 to 21, 2011
February 20 to 21, 2011 · NWS IWX · 8 events in 8 counties and zones
Periods of freezing rain created hazardous driving conditions across northwest Ohio February 20th into the morning hours of February 21st as moisture lifted northward over a nearly stalled out frontal boundary. 30.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periods of freezing rain created hazardous driving conditions across northwest Ohio February 20th into the morning hours of February 21st as moisture lifted northward over a nearly stalled out frontal boundary. Ice accumulations generally ranged between a glaze and 0.30. The freezing rain changed over to a period of heavy snow during the afternoon and early evening hours of February 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 20, 8:41 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 20, 8:41 AM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 AM EST SUN FEB 20 2011
.UPDATE...
FREEZING RAIN BEING REPORTED AS FAR SOUTH AS ORA AND PERU THIS
MORNING. BAND OF PRECIP CAUSING THIS FREEZING RAIN WAS LIFTING NE
AND IS EXPECTED TO MOVE ACROSS THE SE PORTION OF OUR CWA THIS
MORNING. TEMPS SLOWLY WARMING BUT SOME COOLING WITH ONSET OR
PRECIP SO A PERIOD OF ICING EXPECTED IN THIS AREA. THIS WAS
FORECAST FAIRLY WELL IN WX GRIDS BUT FEEL ADVISORY NEEDED IN THIS
AREA AS WELL AS FARTHER NORTH GIVEN GOOD POTENTIAL FOR ICY
ROADS/SIDEWALKS THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 625 AM EST SUN FEB 20 2011/
AVIATION...
MINOR TWEAKS WRT 12 UTC TAFS IN TIMING OF PRECIP ONSET. LACK OF
STRONGLY BACKED FLOW AT KSBN/KFWA AND WITH SFC TEMPS RISING INTO UPR
20S HAVE SHORTENED TIMESPAN FOR MIXED WINTER PRECIP. EVAPORATIVE
COOLING MAY LEAD TO PD OF FROZEN...SLEET/SNOW MIX AT START FOLLOWED
BY BRIEF MIX WITH FZRA BEFORE CHANGEOVER TO ALL LIQUID. DETEORATING
CIGS/VSBYS TO IFR BY THIS EVENING AS COLUMN SATURATES AND SFC FNTL
BNDRY LAYS OUT SOUTH OF TERMINALS WITH SECOND OVERRUNNING PUSH OF
MSTR...COINCIDENT WITH PD OF LLWS. DEPTH AND STRENGTH OF WARM LYR
ALOFT DWINDLES LATE IN FCST PD AS NEAR SFC FLOW BACKS FOR POTNL
RA/PL MIX.
SHORT TERM...
SUNDAY THROUGH MONDAY NIGHT. DIFFICULT PTYPE FCST WITH POTNL MAJOR
REPERCUSSIONS WRT ICING AMNTS FAR NERN CWA TODAY. FAVOR 00 UTC NAM
APPROACH WRT HANDLING OF RAPIDLY EWD PROGRESSING STORM SYSTEM AS GFS
APPEARS INITIALLY TOO STRONG/FAST BYND 12 UTC SUN AS THE SFC LOW
MOVES INTO LEE OF ROCKIES. WHILE NAM TOO WEAK INTIALLY IT MOVES INTO
FAVOR WITH MORE ELONGATED SFC REFLECTION AS ANTICIPATED GIVEN DEGREE
OF DOWNSTREAM CONFLUENCE AND BROADNESS OF MIDLVL HGHT FALLS. AS SFC
PATTERN ELONGATED GFS TOO STRONG ACRS IA WITH WRNMOST ANCHOR/PIVOT.
LATEST ECMWF AND UKMET ALSO FAVOR NAM SOLN...WHICH APPEARS GOOD IN
LIGHT OF TEMPORARY REXING OF SYSTEM AWAY FM NRN CONNECTION THIS AFTN
INTO TONIGHT BEFORE LIFTING OUT INTO POS TILT GRTLKS TROF
MON...FAVORING A WEAKER/MORE ELONGATED PATTERN AS SEEN WITH NON GFS
SOLNS. HAVE LEANED HARD ONTO NAM WRT WET BULB PROFILE FOR PTYPE
FCST. PRECIP COMING IN TWO SURGES PRIMARILY THIS AM IN STRONG WAA
AND AGAIN ERLY TONIGHT AS SUPPORT FOR MORE VEERED LOW LVL JET
IMPINGING ON STRONG E-W FGEN BNDRY LAID OUT ACRS CNTL TO SRN FA.
INITIAL +TSFZRA ACRS IL WITH STRONG MESOSCALE CONVECTIVE ELEMENTS TO
ENCOUNTER SIG DRIER AIR WITH LAPS SNDGS ACRS NERN CWA WITH 33-35C
DEWPOINT DIFFERENTIALS TO AFFORD LARGE AMOUNT OF
ADIABATIC/EVAPORATIVE COOLING OF PROFILE FOR DEEPER SUBZERO WETBULB
PROFILE SUPPORTING PL/SN MIX WITH INITIAL ONSLAUGHT. BULK OF
INSTABILITY THIS AM LIFTS NORTH WITH MORE BACKED LLVL FLOW. SOME
POTNL LATE AFTN/EVE FOR THUNDER AND/OR STRONGER CONVECTIVE FZRA
ELEMENTS ACRS FAR NRN/NERN CWA AT WARMEST AND NRNMOST CULMINATION OF
WARM NOSE 50-60KT FLOW ACRS I295-300K ISENT SFCS WITH
INSTABILITY/MUCAPE TO 200 J/KG AND SI TO M1-M2 NOTED IN TROWAL
SETUP. FAR NERN CWA WITH DEEPER/BACKED FLOW AND ANTECEDENT ADVECTION
OF TEENS SFC DPS W/ 10F DEWPOINT DEPRESSIONS POISED FOR GRTST ICING
ACCUMULATION AND MAY NOT SEE SWITCHOVER TO LIQUID RAFL GIVEN POTNL
FOR A MORE SRN SFC FGEN BNDRY THAN ANTICIPATED YDAY. INRSG SFC LOW
REFLECTION ACRS WRN PA FM 5H ERN CAN/MAINE LOW MONDAY MORNING
FOLLOWED BY COASTAL CYCLOGENESIS TO BRING UNDERCUT OF COLDER AIR
WITH CHANGEOVER TO FZRA/SLEET MIX AS MAGNITUDE AND THICKNESS OF WARM
LYR GRDLY WHITTLES AWAY. SEEDER/FEEDER MSTR AVAILABLE ALONG WITH
WEAK OH VLY CYCLOGENESIS AMID REMNANT MIDLVL DEFORMATION AXIS
SUPPORT A HIR POP/LKLY ACCUM SNOW FOR DY2.
LONG TERM...
UNSETTLED AND STORMY THIS PD.
GREATER SOLIDARITY SEEN IN 00Z MODEL CYCLE W/NXT IN SERIES OF STG
PAC SW TROUGHS EJECTING OUT OF MEAN EPAC/W COAST MEAN TROUGH MID
WEEK AND BEST REPRESENTED THROUGH OP GFS AND SPRTD BY GREATER GEFS
CLUSTERING TAKING THIS CYCLONE SWD OF LEAD SHRT TERM SYS THROUGH THE
OH VALLEY THU/FRI. HWVR LL THERMAL FIELD UNCERTAINTIES REMAIN HIGH
ESP IN LIGHT OF SIGLY COLDER 00Z SOLUTIONS ACRS THE BOARD IN WAKE OF
LEAD SW TROUGH DUE TO GREATER SFC RIDGING BLDG SEWD OUT OF CANADA IN
ITS WAKE AND MORE IMPORTANTLY HANDLING OF EJECTING LEAD IMPULSE INTO
SE CANADA WED NIGHT/THU. THUS PRIOR PREFERENCE HEDGED TWD A BIASED
SLWR/DEEPER SOLUTION W/PRIMARY WAVE EJECTION THU NIGHT/FRI STILL
HOLDS AND W/SLIGHTLY GREATER WEIGHTING TWD CONSENSUS WRT RAIN/SNOW
LINE. TEMPS THROUGH THE PD GENERALLY AOB NORMAL.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON
FOR INZ003-004-012>018-023>027-032>034.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR INZ006-007.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR INZ005-
008-009.
MI...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR MIZ077.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR MIZ079>081.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MIZ078.
OH...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR OHZ015-
016-024-025.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR OHZ001-002.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ004-
005.
LM...NONE.
&&
SHORT TERM...MURPHY
LONG TERM...T
AVIATION...MURPHY
UPDATE...JTHazardous weather outlook, Feb 20, 4:54 AM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 AM EST SUN FEB 20 2011
INZ013-015-018-020-022>027-032>034-OHZ015-016-024-025-211000-
PULASKI-FULTON IN-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
454 AM EST SUN FEB 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
A BRIEF MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED AROUND
SUNRISE BEFORE CHANGING TO RAIN BY MID MORNING AS TEMPERATURES
RISE ABOVE FREEZING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A MIX OF FREEZING RAIN AND SLEET WILL CHANGE TO SNOW BY LATE
MONDAY MORNING AND CONTINUE MONDAY NIGHT. LIGHT SNOW
ACCUMULATIONS ARE EXPECTED ALONG WITH SOME MINOR ICE
ACCUMULATIONS POSSIBLE EARLY MONDAY.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO SEND THEIR REPORTS OF WINTRY
PRECIPITATION.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-211000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
454 AM EST SUN FEB 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
INZ006-007-MIZ079>081-OHZ001-002-211000-
LAGRANGE-STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD
454 AM EST SUN FEB 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
A MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED TO ARRIVE
TOWARD MID MORNING AND CONTINUE THROUGH TONIGHT. WITH
TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING...UNTREATED ROAD AND
ELEVATED SURFACES WILL BECOME ICE COVERED AND SLICK. SIGNIFICANT
ICE ACCUMULATIONS OF ONE QUARTER TO ONE HALF INCH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW POSSIBLY MIXED WITH SLEET OR FREEZING RAIN EARLY MONDAY WILL
CHANGE TO ALL SNOW MONDAY BY LATE MONDAY MORNING AND CONTINUE
INTO MONDAY NIGHT WITH LIGHT ACCUMULATIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO SEND THEIR REPORTS OF WINTRY
PRECIPITATION.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ005-008-009-MIZ078-OHZ004-005-211000-
ELKHART-NOBLE-DE KALB-CASS MI-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...KENDALLVILLE...
LIGONIER...AUBURN...GARRETT...DOWAGIAC...CASSOPOLIS...DEFIANCE...
NAPOLEON
454 AM EST SUN FEB 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED TOWARD MID
MORNING. WITH TEMPERATURES NEAR OR SLIGHTLY BELOW
FREEZING...UNTREATED ROAD AND ELEVATED SURFACES WILL BECOME ICE
COVERED AND SLICK. WARMER AIR WILL SPREAD INTO THE AREA BY MID
AFTERNOON WITH RAIN EXPECTED.
COLDER AIR WRAPPING IN LATER THIS EVENING WILL LEAD TO RAIN
CHANGING BACK TO FREEZING RAIN AND SLEET AGAIN WITH ADDITIONAL
ICING LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW POSSIBLY MIXED WITH SLEET OR FREEZING RAIN EARLY MONDAY WILL
CHANGE TO ALL SNOW BY LATE MONDAY MORNING AND CONTINUE INTO
MONDAY NIGHT WITH LIGHT ACCUMULATIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO SEND THEIR REPORTS OF WINTRY
PRECIPITATION.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003-004-012-014-016-017-MIZ077-211000-
LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-KOSCIUSKO-WHITLEY-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
454 AM EST SUN FEB 20 2011 /354 AM CST SUN FEB 20 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED SHORTLY AFTER
SUNRISE. WITH TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING...
UNTREATED ROAD AND ELEVATED SURFACES WILL BECOME ICE COVERED AND
SLICK. WARMER AIR WILL SPREAD INTO THE AREA TOWARD NOON WITH RAIN
EXPECTED.
COLDER AIR WRAPPING IN AFTER MIDNIGHT WILL LEAD TO RAIN CHANGING
BACK TO FREEZING RAIN AND SLEET LATE WITH SOME ADDITIONAL ICING
POSSIBLE BY DAYBREAK MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A MIX OF SNOW...SLEET AND FREEZING RAIN MONDAY MORNING WILL
CHANGE TO ALL SNOW BY EARLY AFTERNOON AND CONTINUE INTO MONDAY
NIGHT WITH LIGHT SNOW ACCUMULATIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO SEND THEIR REPORTS OF WINTRY
PRECIPITATION.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Feb 20, 7:47 AM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 AM EST SUN FEB 20 2011
INZ003>005-008-012>018-020-022>027-032>034-MIZ077-OHZ024-201400-
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-VAN WERT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...VAN WERT...DELPHOS...
OHIO CITY
747 AM EST SUN FEB 20 2011 /647 AM CST SUN FEB 20 2011/
BAND OF RAIN WAS MOVING NORTHEAST AT 25 MPH ACROSS NORTHERN
INDIANA THIS MORNING. AS THE BAND OF PRECIPITATION MOVES NORTHEAST
IT WILL MOVE INTO COLDER AND DRIER AIR WHICH WILL LIKELY CAUSE THE
PRECIPITATION TO REACH THE GROUND AS A SNOW...SLEET...FREEZING
RAIN MIXTURE BY THE TIME IT REACHES A SOUTH BEND TO FORT WAYNE
LINE AROUND 900 AM EST. PEOPLE TRAVELING THROUGH THIS AREA CAN
EXPECT SLICK ROADS AND SIDEWALKS THIS MORNING.
Special weather statement, Feb 20, 9:04 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
904 AM EST SUN FEB 20 2011
INZ003>006-008-009-012>018-023>027-032>034-MIZ077-078-OHZ015-016-
024-025-201615-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
904 AM EST SUN FEB 20 2011 /804 AM CST SUN FEB 20 2011/
A BAND OF RAIN...SLEET...SNOW...AND FREEZING RAIN WAS LIFTING
NORTHEAST RAIN WAS MOVING NORTHEAST AT 20 MPH ACROSS NORTHERN
INDIANA THIS MORNING. AS THE BAND OF PRECIPITATION MOVES NORTHEAST
IT WILL MOVE INTO COLDER AND DRIER AIR WHICH WILL LIKELY CAUSE THE
PRECIPITATION TO MAINLY BE IN THE FORM OF SNOW...SLEET...AND
FREEZING RAIN BY THE TIME IT REACHES A STEVENSVILLE MICHIGAN TO
LIMA OHIO LINE AT 1100 AM EST. PEOPLE TRAVELING THROUGH THIS AREA
CAN EXPECT SLICK ROADS AND SIDEWALKS THIS MORNING.
Winter Weather, Van Wert
- When
- February 20, 11:00 AM EST to February 21, 8:00 PM EST
- Where
- Van Wert forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.855, -84.586 (the zone’s center; the record gives no point)
Light freezing rain and freezing drizzle developed around noon on February 20th and continued through the rest of the day into the early morning hours of February 21st. Ice accretions between 0.10 and 0.20 were common across the county. This created icy roadways resulting in slide-offs and accidents. There was a lull in the precipitation during the morning of February 21st. Moderate to heavy snow developed in the afternoon, continuing into the early evening and accumulating to between 3 and 5 inches. The snow and ice led to school closings and hazardous driving conditions.
Winter Weather, Putnam
- When
- February 20, 11:00 AM EST to February 21, 8:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
Light freezing rain and freezing drizzle developed around noon on February 20th and continued through the rest of the day into the early morning hours of February 21st. Ice accretions between 0.10 and 0.20 were common across the county. This created icy roadways resulting in slide-offs and accidents. There was a lull in the precipitation during the morning of February 21st. Moderate to heavy snow developed in the afternoon, continuing into the early evening and accumulating to between 3 and 5 inches. The snow and ice led to school closings and hazardous driving conditions.
Winter Weather, Paulding
- When
- February 20, 11:00 AM EST to February 21, 8:00 PM EST
- Where
- Paulding forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
Light freezing rain and freezing drizzle developed around noon on February 20th and continued through the rest of the day into the early morning hours of February 21st. Ice accretions between 0.10 and 0.20 were common across the county. This created icy roadways resulting in slide-offs and accidents. There was a lull in the precipitation during the morning of February 21st. Moderate to heavy snow developed in the afternoon, continuing into the early evening and accumulating to between 3 and 5 inches. The snow and ice led to school closings and hazardous driving conditions.
Winter Weather, Henry
- When
- February 20, 11:00 AM EST to February 21, 8:00 PM EST
- Where
- Henry forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.334, -84.068 (the zone’s center; the record gives no point)
Light freezing rain and freezing drizzle developed around noon on February 20th and continued through the rest of the day into the early morning hours of February 21st. Ice accretions between 0.10 and 0.20 were common across the county. This created icy roadways resulting in slide-offs and accidents. There was a lull in the precipitation during the morning of February 21st. Moderate to heavy snow developed in the afternoon, continuing into the early evening and accumulating to between 3 and 5 inches. The snow and ice led to school closings and hazardous driving conditions.
Winter Weather, Defiance
- When
- February 20, 11:00 AM EST to February 21, 8:00 PM EST
- Where
- Defiance forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
Light freezing rain and freezing drizzle developed around noon on February 20th and continued through the rest of the day into the early morning hours of February 21st. Ice accretions between 0.10 and 0.20 were common across the county. This created icy roadways resulting in slide-offs and accidents. There was a lull in the precipitation during the morning of February 21st. Moderate to heavy snow developed in the afternoon, continuing into the early evening and accumulating to between 3 and 5 inches. The snow and ice led to school closings and hazardous driving conditions.
Ice Storm, Williams
- When
- February 20, 12:00 PM EST to February 21, 8:00 PM EST
- Where
- Williams forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.560, -84.588 (the zone’s center; the record gives no point)
Freezing rain developed around noon on February 20th and continued through the rest of the day into the early morning hours of February 21st. Ice accretions in excess of 0.25 were common across the county. This created icing on power lines and trees which led to power outages across the county. There were also reports of slide-offs and accidents. There was a lull in the precipitation during the morning of February 21st. Moderate to heavy snow developed in the afternoon, continuing into the early evening and accumulating to between 3 and 5 inches. The snow and ice led to school closings and hazardous driving conditions.
Ice Storm, Fulton
- When
- February 20, 12:00 PM EST to February 21, 8:00 PM EST
- Where
- Fulton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.602, -84.130 (the zone’s center; the record gives no point)
Freezing rain developed around noon on February 20th and continued through the rest of the day into the early morning hours of February 21st. Ice accretions in excess of 0.25 were common across the county. This created icing on power lines and trees which led to power outages across the county. There were also reports of slide-offs and accidents. There was a lull in the precipitation during the morning of February 21st. Moderate to heavy snow developed in the afternoon, continuing into the early evening and accumulating to between 3 and 5 inches. The snow and ice led to school closings and hazardous driving conditions.
Winter Weather, Allen
- When
- February 21, 5:00 AM EST to 9:00 PM EST
- Where
- Allen forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.772, -84.106 (the zone’s center; the record gives no point)
Light freezing rain and freezing drizzle developed during the early morning hours of February 21st. There was a lull in the precipitation during the morning of February 21st. Moderate to heavy snow developed in the afternoon, continuing into the early evening and accumulating to between 3 and 5 inches. The snow and ice led to school closings and hazardous driving conditions, with numerous slide-offs and accidents reported across the county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 20 to 21, 20111 death · 1 event
- Ice Storm and Heavy Snow in Michigan, February 20 to 21, 2011$5.0 million · 14 events
- Winter Storm in Ohio, February 20 to 22, 2011$4.6 million · 15 events
- Winter Storm in Pennsylvania, February 20 to 21, 2011$700,000 · 3 events
- Winter Storm and Winter Weather in Iowa, February 20 to 21, 20112 injured · $252,000 · 8 events
- Ice Storm and Lightning Strike in Iowa, February 20, 2011$202,000 · 7 events
- Heavy Snow in New York, February 20 to 21, 2011$75,000 · 3 events
- Winter Storm in Minnesota, February 20 to 21, 201141 events
- Blizzard in South Dakota, February 20, 201126 events
- Ice Storm and Winter Storm in South Dakota, February 20 to 21, 201124 events
- Winter Storm in Michigan, February 20 to 21, 201123 events
- Heavy Snow and Winter Weather in Pennsylvania, February 20 to 21, 20112 injured · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274370, 274372, 274375, 274376, 274377, 274365, 274366, 274394.